Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 232, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 22, 2025, 6:45 PM CDT for Glasscock County, Howard County, Mitchell County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2025, 6:45 PM CDT (23:45 UTC)
- Expired
- May 22, 2025, 7:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Glasscock County, TX, Howard County, TX, Mitchell County, TX
The radar
The Midland/Odessa radar (KMAF), 88 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 3:04 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.8 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3282 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:05 PM CDT, 40 minutes earlier. Its key messages:
- Updated at 603 PM CDT Thu May 22 2025
- There is a low risk of severe thunderstorms Friday and Saturday, mainly over the Western Low Rolling Plains.
- Warm temperatures are expected through the weekend, with Saturday being the hottest day within the forecast.
- A cold front begins to sweep in Sunday night, bringing much cooler temperatures and respectable chances of rain next week.
Area forecast discussion, May 22, 6:05 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 605 PM CDT Thu May 22 2025 ...New AVIATION... .KEY MESSAGES... Updated at 603 PM CDT Thu May 22 2025 - There is a low risk of severe thunderstorms Friday and Saturday, mainly over the Western Low Rolling Plains. - Warm temperatures are expected through the weekend, with Saturday being the hottest day within the forecast. - A cold front begins to sweep in Sunday night, bringing much cooler temperatures and respectable chances of rain next week. && .SHORT TERM... (This afternoon through Friday night) Issued at 312 PM CDT Thu May 22 2025 Above normal temperatures continue in the short term period under the influence of an upper-level ridge. South and southeasterly winds tonight promote lows in the 60s to low 70s along with plenty of moisture. A warm morning becomes a hot afternoon as highs Friday hit the upper 90s low triple digits. The hottest conditions will lie over the Upper Trans Pecos and along the Rio Grande River valley. The Big Bend area is expected to be heat up to near 110 degrees! Although this meets Heat Advisory criteria, coverage looks quite small, therefore we shall refrain from issuing at the moment. The heat and increased moisture bring about the low (10%-20%) potential for afternoon shower/thunderstorm development along the dryline from the northeastern Permian Basin down toward the Davis Mountains. The best rain chances will be in the vicinity of the Davis'. With deep layer sheer values between 20-30 kts, storm organization should be more multicellular. Something to note, HRRR forecast soundings in these areas show inverted v features, indicating strong downdrafts, or outflow, and the potential for damaging winds with the strongest storms. Should any storms become severe, there will also be a threat of large hail. Otherwise, temperatures Friday night bottom out in the 60s and 70s again, but the 70s expand in coverage compared to the night before. && .LONG TERM... (Saturday through Wednesday) Issued at 312 PM CDT Thu May 22 2025 The heat continues to crank up on Saturday as we enter the peak of an upper-level ridge. Highs are forecast to hit the upper 90s and push beyond the century mark in several locations, including Midland/Odessa. Diurnally-driven showers/thunderstorms will be possible near the Davis Mountains and Stockton Plateau Saturday afternoon. The heat relents a bit by Sunday as an upper-level trough begins to approach from the west. Geopotential height start to lower, allowing for highs in the 90s to become more commonplace. Sunday, lee troughing begins to drag a cold front down from the north. The cold front continues to march its way through the area during the day Monday, resulting in highs in the 80s across the Permian Basin, 90s elsewhere. Lift associated with the front and the dryline will help provide rain chances Sunday afternoon, mainly within the eastern half of our region. Given ample shear and instability, a few storms could become severe as the front pushes in. The cold front finally reaches down toward the Rio Grande Valley by Tuesday, dropping highs into the upper 70s and 80s for most both Tuesday and Wednesday. Continued advection of moisture from the east means daily rain chances areawide beginning Tuesday through the end of the period. && .AVIATION... (00Z TAFS) Issued at 603 PM CDT Thu May 22 2025 For now, any storms look to stay east of MAF/FST, but the possibility remains that showers/storms may move near those terminals. Southeasterly winds take hold late tonight for all except at CNM. MVFR cloud deck will move in near MAF/FST after 8-10z tomorrow morning. VFR at all terminals until then. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 100 71 101 / 20 10 0 0 Carlsbad 65 101 66 101 / 0 0 0 0 Dryden 70 99 72 100 / 10 10 10 10 Fort Stockton 70 101 71 101 / 20 10 10 20 Guadalupe Pass 66 93 67 90 / 0 0 10 0 Hobbs 63 98 65 99 / 0 10 0 0 Marfa 61 92 61 92 / 10 20 20 20 Midland Intl Airport 69 100 73 100 / 10 10 0 10 Odessa 69 99 72 100 / 10 10 10 10 Wink 70 101 70 102 / 0 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...95 LONG TERM....21 AVIATION...93
In the hours before
Special weather statement, May 22, 2:25 PM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
225 PM CDT Thu May 22 2025
TXZ075-222000-
Pecos TX-
225 PM CDT Thu May 22 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PECOS COUNTY THROUGH 300
PM CDT...
At 225 PM CDT, Doppler radar was tracking a strong thunderstorm 29
miles southeast of Fort Stockton, moving east at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of central Pecos
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3047 10270 3060 10271 3067 10244 3042 10242
TIME...MOT...LOC 1925Z 268DEG 5KT 3054 10261
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
21The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:25 PM CDT | Special Weather Statement | MAF | Pecos | 35 min |
| May 22, 2:42 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 48 min |
| May 22, 3:28 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| May 22, 3:39 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 66 min |
| May 22, 4:17 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 58 min |
| May 22, 4:40 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 65 min |
| May 22, 5:39 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Terrell | 66 min |
| May 22, 6:06 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 54 min |
| May 22, 6:48 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.